Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

On Paracompact Subsets of Linear Topological Spaces

Richard A. Graff
Proceedings of the American Mathematical Society
Vol. 53, No. 2 (Dec., 1975), pp. 361-366
DOI: 10.2307/2040014
Stable URL: http://www.jstor.org/stable/2040014
Page Count: 6
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On Paracompact Subsets of Linear Topological Spaces
Preview not available

Abstract

It is shown that a connected open subset of a σ-compact topological space is paracompact in the relative topology only if the subspace is σ-compact. An application is made to demonstrate the existence of nonparacompact open subspaces, in the weak-star and bounded weak-star topologies, of the dual to a nonseparable Banach space. As a corollary, nonempty paracompact manifolds modeled on such a space always have open submanifolds which are not paracompact.

Page Thumbnails

  • Thumbnail: Page 
361
    361
  • Thumbnail: Page 
362
    362
  • Thumbnail: Page 
363
    363
  • Thumbnail: Page 
364
    364
  • Thumbnail: Page 
365
    365
  • Thumbnail: Page 
366
    366